Mtxate injections: rash

Well, I went to GP about the rash I reported earlier this week. Diffuse, red pinpoints. The GP phoned rheumatology who suggested I stop methotrexate completely and wait til my next appointment - which isnt for a while. Unhelpful. Then she phoned dermatology who agreed to see me this afternoon. Was looked at and told by a young doctor who really seemed to know her stuff, that the injectable mtxate contains other ingredients and my reaction is probably to that. Gave me some antihistamine and steroid cream to calm things down. and suggested that I go back to the loathesome pills expecting the rash to subside. I'm obviously to go back if things get worse.

Apparently there are several types of skiin reaction - one is vascular, the other is what i've got and is superficial and spread out.

This may help someone - so hope it does. I'll let you know when I have more to report

5 Replies

  • Gosh never seen that reported before here with injectable MTX Cathie. So glad you have a good GP who pushed for dermatology apt so quickly for you so you weren't left high and dry. Shame about the injections though. Still pills are best option under circs I suppose. I had a vascular response to Sulphasalazine which is why I'm not allowed it again. Xx

  • Thanks Cathie, this will be interesting to know, being i am now going to be injecting myself with MTX soon xx

  • Thanks i am just about to start injecting. x

  • Dont worry, I think my reaction was quite unusual. It was the sort of thing you could ignore except that it got very itchy at night! ANyway we will see what happens next.

  • Thanks for posting this Cathie. I also developed a rash (on my chest) with the same small red marks you descibed when I was on injectable MTX and was given anti-histamine. I came off MTX altogether but that's because I developed other side effects including numbness & persistent migraines. I know it works for lots of people, it just shows how individual our responses are to medication and maybe some of us are more prone to side effects (I have had side-effects from three drugs since September, one of them was very severe but luckily this is rare).

You may also like...